I've been prescribed butrans and I am on my second patch, about 10 days. I don't feel that butrans is right for me, as it gives me abdominal pain and headaches and sometimes feeling like I'm "spacing out". I'm worried that taking my patch off will cause me to suffer from withdrawals. Although I've only been on it for 10 days. Any advice? Also, would it be safe (no drug interaction) to take hydrocodone?
Chances of symptoms are very low in your case. Withdrawal usually comes after 3 or so months. Notify your Dr of your symptoms as they may just be temp. As for the hydrocodone take only if prescribed.
PS No one except your Dr should tell you to start or stop a med.
traumanurse is spot on. Regarding the use of hydrocodone, Drugs.com interactions checker says:
"Using buprenorphine together with HYDROcodone may increase side effects such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience some impairment in thinking and judgment. You should avoid or limit the use of alcohol while being treated with these medications. Avoid driving or operating hazardous machinery until you know how the medications affect you. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor."
So, it is not advisable to use the two meds together, nor should you start or stop a medication without your doctors instructions.
I stopped using butrans after being on it for several months and didn't have problems just stopping. However, I was also on a narcotic breakthrough med, which I'm sure eased any withdrawal from butrans. Please understand that I'm speaking only of my own experience and certainly not trying to negate the answers of the other posters. The breakthrough med my Dr prescribed, while also prescribing the butrans, was hydrocodone. This combination worked for me, with my doctor's approval. I'm not saying that it's the combo for you. That's something to be decided by you and your Dr. But after only 10 says, I would doubt you'd suffer any undue problems stopping the butrans. I hope this helps and wish you well!
Hi ,if your only on your second patch you won't have any withdrawl problems. But when I started on sub I felt kinda weird too. the headaches will go away I went through them too. If you really don't like the feeling of bup but it helps with your pain maybe its a good thing??? I hate the feeling of sub,but it works and I never even think about taking extra. So for me sub was the ticket. the drug interaction your worried about won't be a problem after 12 hours of taking off the patch. Talk with your doctor before you do anything,PLEASE... subzero58 aka pete
Hi, I just started BuTrans, but my dr also gives me hydrocodone to take for breakthrough, although the goal is to come off it. However, it is safe to take with BuTrans.
I had some of the same issues so I cut the patch in half for the first few weeks and increased slowly. This process did not cause the spaced out feeling. That is the good news,now for the bad. I had RF to burn the nerves in my back and want to get off the patch. The withdrawal has been horribile. I've been on the patches for over a year and can't seem to get off. If you have other options I would use them and get off the patch now.
- Butrans Information for Consumers
- Butrans Information for Healthcare Professionals (includes dosage details)
- Side Effects of Butrans (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 27 Jan 2015 • 3 answers
Updated 31 Aug 2016 • 6 answers
Updated 11 Feb 2017 • 2 answers
Updated 2 Jun 2017 • 2 answers
Updated 1 May 2017 • 1 answer